User Reviews for Actos
The following information is NOT intended to endorse drugs or recommend therapy. While these reviews might be helpful, they are not a substitute for the expertise, skill, knowledge and judgement of healthcare practitioners in patient care.
Learn more about Actos.
Reviews for Actos to treat Diabetes, Type 2
"I have been taking actos since Nov and had great results at first and now it seems like it it doesn't work at all even after taking an additional pill with evening meals. Blood sugar readings are the same with or without it"
Kat R (taken for 1 to 6 months) February 15, 2016
|7 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Effective. However, because of issues with possible Bladder Cancer reports, my new Endocrinologist immediately took me off Actos. Also, nausea and vomiting side effects."
redhand32 (taken for 1 to 6 months) November 19, 2015
|5 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have been taking Actos for 5 years. Recently the cardiologist diagnosed me with heart failure. My EF is 30%. 2 weeks ago I stopped taking Actos and my fasting blood test is 125 the same reading as when I was taking Actos."
Plowdeep (taken for 5 to 10 years) September 30, 2015
|11 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Actos 15mg Metformin 850 mg works for me for almost 3 months now. Before I have fbs of 185 and 225 after meal. Now, almost everyday I prick, I got around 90 and 100 before and after meal. Better take these meds before breakfast."
J0hn_Lloyd (taken for 1 to 6 months) July 24, 2015
|6 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"When I was initially diagnosed, my Dr. put me on Metformin, which just ripped my stomach to bits. He prescribed Actos in October, and I had really good luck with it until around Christmastime - I started having HORRIBLE sinus problems and nosebleeds. We dropped to a 15 mg dose, but still no change with the sinus issues. I went off it all together and all the symptoms disappeared. It was never our long term plan to keep me on Actos because of the cardiac implications, but it did the job we needed it to do; I went from fasting 400-504 BG readings down to fasting readings of 110-115."
Rose C. January 14, 2015
|17 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I am 66 years old and have been on Actos for over five years, taking 45mg. Lately I have experienced shortness of breath swelling of ankles and feet, weight gain, anemia and fatique. My primary physician ordered an echo-cardiogram and a lung function test and they both indicated my heart and lungs were fine. Dr. attributed the issues to my taking Actos and immediately took me off the medication. He replaced it with Tradjenta (5mg) and asked me to monitor my blood sugar levels three times a day during the transition. I have been off Actos for 24 hours and feel better already. I know that sounds impossible but I believe it may have been the cause of my recent health issues."
Tbeckley548 July 3, 2013
|60 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have been taking Actos 15mg for about a month now, no ill effects like I feared. I keep watch for edema and so far nothing. My insurance would not cover the Januvia I used to be on- and for me Actos works better. My numbers are normal now (90-140) and they were high normal on the Januvia. I would recommend this medicine to people who cannot afford the DDP-4 (Januvia class) drugs."
Anonymous October 29, 2011
|37 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Actos has worked well for me for 10 years and now comes FDA with another cancer scare. Anything can induce cancer and the scientific data on Actos causing cancer does not have that much credibility with me."
Anonymous October 24, 2011
|47 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Took 30 mg Actos for 8 or so months was very happy with it at first. It did lower my numbers but...I had so many bad side effects. Weight gain, chronic fatigue, swelling, urgent need to urinate, watery eyes, and pain. I could barley get up my steps. I stopped taking this medicine myself and I feel as if I have been raised from the dead. "
epiphany4z January 25, 2011
|72 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I've been taking 30 mg of Actos per day for 3 years. In that time I have gained 55 lbs and I have had problems with my feet, ankles and lower legs swelling. I would have stopped taking this medication a long time ago but I was blaming the water retention and weight gain on menopause. Now that I stopped taking Actos I lost 4 lbs in 2 days."
nosugar4me October 16, 2010
|55 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"My doctor put me on Actos 6 months ago. I noticed swelling of legs and feet. The joints in my arms are aching daily. I also had a 23 pound weight gain and noticed headaches. But it has brought my sugar levels back under control. I didn't know about the particular side effects. I am going to talk to my doctor about them and see if I can get a replacement."
Nikitagirl June 17, 2010
|33 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Have been on Actos for almost a year, gained 24 pounds and have swelling in hands and feet and are retaining a lot of water in my thighs. My sugar levels are good. My doctor lowered my dosage from 30 mg to 15 mg but refused to take me off. Will get a second opinion because the side effects are too much."
Anonymous June 9, 2010
|38 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Changing diet and exercise before starting Actos got my levels at a certain level at certain times during the day. Added Actos, my numbers didn't change, doctor still has me on it for some unknown reason."
evilmommy February 2, 2010
|15 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I was on Actos for nine months. At first it controlled my blood sugar well, but then I started to have blood sugar lows in the 40s, gained 28 pounds eating 1200 calories a day, swelling of feet and lower legs, and finally short term memory loss. Got a second opinion on the drug. Stopped it and all symptoms ceased within one week. I have lost 12 of the 28 pounds. I have lost 50 before this drug. I am now on glipizide and metformin. My blood sugar is a little higher but I feel so much better. I took a difficult college class and got an A, so I know my brain is functioning better. "
CWA September 15, 2009
|52 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I been taken Actos 30mg since a year from now and my sugar lever went down but not enough, then my doctor changed it to 45mg. Is great for my sugar level but my legs, feet and ankle can not handle it ss too much swelling."
nicamar September 13, 2009
|40 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Been using Actos 15 mg with Metformin (2x1000) for several years now. Most of the side effects listed have not been a factor for me. I do have some swelling of the lower legs and ankles, but that was pre-existing. I have not noticed any difference since I have been on this medication."
Anonymous June 4, 2009
|31 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"My Doctor started me on 30 mg when I was diagnosed 13 months ago. I jog, hike, and lift weights and was experiencing lows quite frequently so my doctor and I decided to reduce my dosage to 15 mg. The lower dosage works great for me. My lows are more predictable and are not as frequent. Off setting the lows temporarily is easily accomplished with food or juice. I have not experienced any swelling, nor any side effects that I am aware of other than the occasional lows (80s). I think this is due to the low dosage, regular exercise, my diuretics for high blood pressure and watching what I eat carefully. I am very satisfied thus far with Actos."
bjrouse May 5, 2009
|44 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I took Actos 45 mg for about 2 years an had swelling in my legs and muscle pain as side effects. Actos did bring my HbA1C down to 5.9 so it was great for blood sugar control but the side effects just got to be to much to handle. I tried switching to glucophage during that time but could not tolerate it due to stomach problems. My doctor is now switching me to glipizide and we'll see how that goes."
dhannebohn December 31, 2008
|42 users found this comment helpful. Did you? Yes No||Report as inappropriate|
More about Actos (pioglitazone)
- Side Effects
- During Pregnancy or Breastfeeding
- Dosage Information
- Drug Images
- Drug Interactions
- Support Group
- Pricing & Coupons
- En Español
- 32 Reviews – Add your own review/rating
- Generic Availability